MAUDE Adverse Event Report: GENEOHM SCIENCES CANADA, INC. (BD DIAGNOSTICS) BD MAX¿ ENTERIC PARASITE PANEL; GASTROINTESTINAL PATHOGEN PANEL MULTIPLEX NUCLEIC ACID-BASED ASSAY SYSTEM

GENEOHM SCIENCES CANADA, INC. (BD DIAGNOSTICS) BD MAX¿ ENTERIC PARASITE PANEL; GASTROINTESTINAL PATHOGEN PANEL MULTIPLEX NUCLEIC ACID-BASED ASSAY SYSTEM
Catalog Number 442960
Medical Device Problem Code False Positive Result (1227)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/29/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
D.2.Additional medical device type: pch investigation summary: the complaint investigation for discrepant results when using the bd max enteric parasite panel kit (ref.(b)(4)) lots 3200365, 3265834 and 4017468 was performed by the review of manufacturing records, review of customer¿s data and by the complaint¿s history review.Customer reported unusual curves associated with positive giardia (glamb) and cryptosporidium (crypto) targets that repeated negative when using bd max¿ enteric parasite panel kit lots 3200365, 3265834 and 4017468.Review of manufacturing records of the bd max enteric parasite panel indicated that the lots 3200365, 3265834 and 4017468 were manufactured according to specifications and met performance requirements.Customer provided runs 2888, 2891, 2980 and 3188 from instrument ct1566 for investigation.Samples tested with enteric parasite panel kit lot 3200365 (run 2888; position b6 and 2891; b11), kit lot 3265834 (run 2980; positions b2 and b4) and kit lot 4017468 (run 3188; position b2) were targeted as to be investigated by the customer.Samples in run 2888; position b6, 2891; b11 and 2980; b4 tested positive for the glamb target, sample in run 3188; position b2 tested positive for the crypto target, and sample in run 2980; position b2 tested positive for both glamb and crypto targets.All tested negative upon repeat.Manual pcr curve adjudication was conducted across the positive samples targeted.Analysis revealed step dislocations in the raw pcr signal in every channel, resulting in positive results for four of the samples (runs 2891; position b11, 2888; b6, 2980; b2 and 3188; b2).It is unlikely these positive results with atypical curves are true amplifications.Sample in run 2980; position b4 showed curves that suggest a true positive result.Manual curve adjudication has limitations; visual examination of pcr curves for aberrant curve geometry is a conservative assessment of the data.The issues reported occurred over a period of six months, using three different kit lots, suggesting that the issue is not linked to specific reagents.There is no indication of a reagent issue based on the analysis of the complaints received for discrepant results on bd max enteric parasite panel lots 3200365, 3265834 or 4017468.The root cause was not identified.Bd cannot confirm the complaint based on the investigation that was performed.Bd did not initiate a corrective and a preventive action plan since no new hazard or trends was identified.Bd quality will continue to monitor for trends.This mdr is being submitted as part of a retrospective review of records dating (b)(6) 2023-2025, under capa 11910483.
 
Event or Problem Description
It was reported while using the bd max¿ enteric parasite panel, there was a false positive result.There was no report of patient impact.

Brand Name
BD MAX¿ ENTERIC PARASITE PANEL
Common Device Name
GASTROINTESTINAL PATHOGEN PANEL MULTIPLEX NUCLEIC ACID-BASED ASSAY SYSTEM
Manufacturer (Section D)
GENEOHM SCIENCES CANADA, INC. (BD DIAGNOSTICS)
2555 blv. du parc techn
quebec
Manufacturer (Section G)
GENEOHM SCIENCES CANADA, INC. (BD DIAGNOSTICS)
2555 blv. du parc techn
quebec
Manufacturer Contact
matt j. connor
7 loveton circle
sparks, MD 21152
4103164000
MDR Report Key22951736
Report Number3007420875-2025-00147
Device Sequence Number18256021
Product Code OOI
UDI-Device Identifier00382904429607
UDI-Public(01)00382904429607(11)241221(17)230719(10)3200365
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K220193
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 06/10/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date12/21/2024
Device Catalogue Number442960
Device Lot Number3200365
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/30/2024
Initial Report FDA Received Date09/03/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/19/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown